Robust optimal portfolio choice under Markovian regime-switching model

Robert J. Elliott*, Tak Kuen Siu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

23 Citations (Scopus)

Abstract

We investigate an optimal portfolio selection problem in a continuous-time Markov-modulated financial market when an economic agent faces model uncertainty and seeks a robust optimal portfolio strategy. The key market parameters are assumed to be modulated by a continuous-time, finite-state Markov chain whose states are interpreted as different states of an economy. The goal of the agent is to maximize the minimal expected utility of terminal wealth over a family of probability measures in a finite time horizon. The problem is then formulated as a Markovian regime-switching version of a two-player, zero-sum stochastic differential game between the agent and the market. We solve the problem by the Hamilton-Jacobi-Bellman approach.

Original languageEnglish
Pages (from-to)145-157
Number of pages13
JournalMethodology and Computing in Applied Probability
Volume11
Issue number2 SPEC. ISS.
DOIs
Publication statusPublished - Jun 2009
Externally publishedYes

Keywords

  • Change of measures
  • Model uncertainty
  • Robust optimal portfolio
  • Stochastic differential game
  • Utility maximization

Fingerprint

Dive into the research topics of 'Robust optimal portfolio choice under Markovian regime-switching model'. Together they form a unique fingerprint.

Cite this